Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 22, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 27, 1996, 10:55 PM CDT for Benton County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 1996, 10:55 PM CDT (03:55 UTC)
- Expired
- Sep 28, 1996, 12:55 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Benton County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 981 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 280357 FFWBNA TNC005-280555- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1055 PM CDT FRI SEP 27 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE TN HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1255 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TENNESSEE ...BENTON HEAVY RAINS HAVE MOVED INTO BENTON COUNTY AT 945 PM CDT WITH REPORTS OF CREEKS AND STREAMS RUNNING NEAR BANKFULL AND WITH ADDITIONAL HEAVY RAINS FLOODING WILL OCCUR. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING HWHEN WATER BEGINS RISING. BOYD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 8:12 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Sep 27, 8:12 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 810 PM CDT FRI SEP 27 1996 NOT ALOT OF TIME TO LOOK AT STUFF AS OHX-88D ALGORITHMS POPPING OFF REQUIRING ATTENTION...PLUS FOUND COMPUTER WRNG PROGRAM HOSED UP AND HAVE BEEN WORKING TO GET IT STRAIGHTENED OUT. SFC WINDS STILL SOUTH BUT FRONT HAS GOT TO BE CLOSE TO BNA WITH PLENTY OF WET STUFF BEHIND FRONT COMMING OUR WAY SO KEEPING RAIN IN THE FCST THROUGH THE NIGHT AND SAT MRNG A PRETTTY GOOD BET. WILL HAVE TO KEEP TABS ON AMOUNTS OVER THE WESTERN COUNTIES AS ALOT OF RAIN FELL THERE THIS MORNING AND AGAIN THIS AFTERNOON AND EVENING. COOLER TEMPS WILL BE THE BIG STORY AFTER RAIN FINALLY ENDS SAT MRNG. BOYD
In the hours before
Local storm report, Sep 27, 7:12 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CDT FRI SEP 27 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM NASHVILLE TN FLOODING
09/27/96 DAVIDSON STREET FLOODING REPORTED
IN NORTHWEST DAVIDSON CO
BY POLICE DEPT.
0525 PM V HENDERSONVILLE TN FLOODING
09/27/96 SUMNER ROADS CLOSED DUE TO HIGH
WATER ACROSS THE COUNTY.
REPORTED BY EMA.
BOYDNearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.